MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012534-30
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and heavily calcified left external carotid artery.A 60 x 30 mm absolute pro vascular self-expanding stent system was used and met initial resistance with the sheath during advancement.However, before reaching the target, it was observed under flouroscopy that there was no stent on the balloon.The device was pulled back, and the stent had prematurely deployed in the sheath.A part of the stent was sticking out of the sheath.The device was then removed as a single unit with sheath without any issues.The device did not separate into two separate pieces.The procedure was successfully completed with a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and heavily calcified left external carotid artery.A 6.0 x 30 mm absolute pro vascular self-expanding stent system was used and met initial resistance with the sheath during advancement.However, before reaching the target, it was observed under fluoroscopy that there was no stent on the balloon.The device was pulled back, and the stent had prematurely deployed in the sheath.A part of the stent was sticking out of the sheath.The device was then removed as a single unit with sheath without any issues.The device did not separate into two separate pieces.The procedure was successfully completed with a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The report difficult to advance and premature activation were not confirmed as the sess was advanced through a proxy introducer sheath without any resistance noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Exemption number e2019001.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8911627
Report Number2024168-2019-10980
Device Sequence Number16203434
Product Code NIP
UDI-Device Identifier08717648175978
UDI-Public08717648175978
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number1012534-30
Device Lot Number7040361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1